Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 7:08 PM EDT for Troup County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 7:08 PM EDT (23:08 UTC)
- Expired
- Jul 11, 2017, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Troup County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WWUS82 KFFC 112308
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
708 PM EDT TUE JUL 11 2017
GAZ066-067-112345-
Troup GA-Meriwether GA-
708 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 745 PM EDT...
At 708 PM EDT...a strong thunderstorm was near Hogansville, or 8
miles northeast of Lagrange...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lagrange, Hogansville, Lone Oak, Saint Marks, Mountville,
Harrisonville and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3317 8504 3322 8497 3322 8486 3320 8487
3320 8486 3319 8486 3319 8485 3322 8485
3322 8477 3306 8469 3301 8495
TIME...MOT...LOC 2308Z 245DEG 6KT 3313 8492
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:26 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 11, 3:26 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Tue Jul 11 2017 .SHORT TERM /Tonight through Wednesday Night/... Convergence zone is well noted in the visible imagery and on the regional radar loop. Scattered to numerous shra/tsra have developed along this convergence line during the heat of the day. Storms are very slow movers and have been heavy rain producers. Additional storms are moving north across far SE AL and the far south GA. Many of the storms down south look to have developed along a differential heating boundary from early morning clouds. Plenty of abundant moisture and surface instability for storms to work with. PWATS have increased to just under 2 inches. With the BL winds blo 20kt, storms will be slow moving heavy rainfall producers. Widespread severe weather is not anticipated, but strong thunderstorms are possible. An isolated severe thunderstorm is not out of the question. For tomorrow, there is relatively no change in airmass. The models are still hinting at a convergence zone setting up across portions of the CWFA. Do expect storms to fire along this boundary during max heating. Again, widespread severe weather is not anticipated, but strong to isolated severe thunderstorms are possible. Storms will once again be capable of producing very heavy rainfall. NListemaa && .LONG TERM /Thursday through Tuesday/... Very little adjustment made to forecast per consistent model solutions in main regime and weekend frontal evolution (still looking to be sagging into area late Saturday into Sunday). Made some cosmetic changes to a few pop periods, otherwise refreshed other elements with latest blend. Will still need to watch heat indices through late week (mainly Fri/Sat) in parts of central Georgia. Previous discussion follows... Baker PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/ LONG TERM /Wednesday Night through Monday/... Long term period continues to look like typical Georgia summertime weather as the state is dominated by a dirty high pressure ridge. An enhanced area of moisture remains over the state through Friday, triggering convective development with diurnal heating. Model solutions continue to show this ridge will weaken into the weekend as a cold front approaches the area Saturday. Run-to-run solution consistency is decent, suggesting the front will move into the state during the morning or early afternoon Saturday. The increased moisture associated with the front will remain over the state into early next week, resulting in higher precipitation chances - generally in the good chance to likely category, even into the overnight periods. Solutions diverge at the tail end of the period, with the GFS developing a large upper high pressure system over the plains and building it into the southeast into mid week. The ECMWF doesn't build the high pressure ridge into the state, but instead promotes the development of localized low pressure systems over the Carolinas. For now, that's beyond the extended period, and there's plenty of time to sort it out. Temperatures remain a few degrees above normal through Friday with highs generally in the 90s across the state. More seasonal temperatures are expected through the weekend due to the influence of the precipitation and the frontal boundary. Apparent temperature continues to be of a concern through the extended period, with heat index values over 100 degrees at least through the end of the week. At this time, Heat Advisory criteria is not met in the grids, but a few locations in east central Georgia / SE CWA reach values of 103-104 on Friday and Saturday. Will continue to monitor forecast values into the latter half of the week to see if a Heat Advisory is necessary. 31 && .AVIATION... 18Z Update... Scattered showers and thunderstorms developed along a differential heating boundary/convergence zone to the NW of the airfield. The activity is very slow moving. Added the VCSH to the 21z line and will add a tempo group as necessary for thunder. Winds remain light and should mostly stay just west of south through the afternoon - outside of any outflow boundaries. VRB winds expected overnight with mainly southwest during the day tomorrow. Sct afternoon convection expected again tomorrow afternoon. //ATL Confidence...18Z Update... Low to medium confidence on wind direction and timing of shra. Otherwise, high confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 40 30 20 30 Atlanta 73 89 73 90 / 40 30 20 30 Blairsville 65 84 67 84 / 30 30 20 40 Cartersville 71 89 72 90 / 30 30 20 40 Columbus 74 92 75 94 / 50 40 20 30 Gainesville 72 88 72 89 / 30 30 20 40 Macon 73 91 73 93 / 50 30 20 30 Rome 71 90 72 90 / 20 30 20 40 Peachtree City 71 90 72 91 / 40 30 20 30 Vidalia 74 92 73 93 / 50 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31/Baker AVIATION...NListemaa
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 PM EDT Tue Jul 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 PM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally along and south of the I-20 corridor. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 11, 6:20 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
620 PM EDT TUE JUL 11 2017
GAZ066-112300-
Troup GA-
620 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR TROUP COUNTY UNTIL 700 PM EDT...
At 620 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles west of Lagrange. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lagrange, West Point, Mountville, Cannonville, State Line Park,
Abbottsford, Piedmont Heights, Big Springs, Wares Crossroads, Baughs
Crossroads, Smiths Crossroad, Long Cane and Jones Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3314 8513 3304 8486 3294 8486 3287 8495
3287 8519 3306 8522
TIME...MOT...LOC 2220Z 314DEG 1KT 3303 8515
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 6:23 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
623 PM EDT TUE JUL 11 2017
GAZ048-053>059-067-068-112315-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Jasper GA-Spalding GA-
Meriwether GA-Newton GA-Pike GA-Henry GA-
623 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...SOUTHEASTERN FAYETTE...
SOUTHERN CLAYTON...SOUTHEASTERN COWETA...NORTHWESTERN JASPER...
SPALDING...MERIWETHER...NEWTON...NORTHERN PIKE AND HENRY COUNTIES
UNTIL 715 PM EDT...
At 623 PM EDT...a line of strong thunderstorms was along a line
extending from Oxford to Sunny Side to Lone Oak...and moving
southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, McDonough, Conyers, Covington, Jackson, Zebulon, Greenville,
Stockbridge, Hampton, Locust Grove, Social Circle, Senoia,
Hogansville, Oxford, Porterdale, Luthersville, Newborn, Brooks,
Mansfield and Jenkinsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3338 8436 3356 8409 3354 8405 3353 8404
3367 8393 3371 8386 3362 8369 3353 8368
3350 8364 3320 8409 3320 8412 3318 8413
3319 8424 3313 8425 3294 8479 3306 8487
3320 8487
TIME...MOT...LOC 2223Z 318DEG 6KT 3362 8387 3333 8431 3316 8481
WIND...40MPHSpecial weather statement, Jul 11, 6:30 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT TUE JUL 11 2017
GAZ085-097-112315-
Johnson GA-Laurens GA-
630 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND NORTHERN
LAURENS COUNTIES UNTIL 715 PM EDT...
At 630 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
9 miles north of Dublin. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, East Dublin, Tuckers Crossroad and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3251 8280 3260 8304 3268 8302 3271 8296
3273 8295 3276 8295 3278 8289 3278 8277
3277 8277 3278 8274
TIME...MOT...LOC 2230Z 280DEG 4KT 3268 8294
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 6:52 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
652 PM EDT TUE JUL 11 2017
GAZ074-076-085-112330-
Jefferson GA-Washington GA-Johnson GA-
652 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...SOUTHEASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 730 PM EDT...
At 651 PM EDT...a strong thunderstorm was near Pringle, or 11 miles
northeast of Wrightsville...moving northeast at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley, Davisboro, Bartow, Riddleville, Moxley, New Home
and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3283 8235 3282 8236 3281 8241 3280 8242
3279 8241 3274 8264 3291 8272 3306 8245
3284 8233
TIME...MOT...LOC 2251Z 246DEG 8KT 3286 8261
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 11, 7:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 1 SW EASTWOOD ESTATES 33.40N 84.72W
07/11/2017 COWETA GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN BLOCKING THE ROAD ON THE 200
BLOCK OF WHITE OAK DRIVE... WITH ANOTHER TREE DOWN IN
THE 300 BLOCK.
&&
EVENT NUMBER FFC1701086
LMERRITTSpecial weather statement, Jul 11, 7:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 PM EDT TUE JUL 11 2017
GAZ066-067-112345-
Troup GA-Meriwether GA-
708 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 745 PM EDT...
At 708 PM EDT...a strong thunderstorm was near Hogansville, or 8
miles northeast of Lagrange...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lagrange, Hogansville, Lone Oak, Saint Marks, Mountville,
Harrisonville and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3317 8504 3322 8497 3322 8486 3320 8487
3320 8486 3319 8486 3319 8485 3322 8485
3322 8477 3306 8469 3301 8495
TIME...MOT...LOC 2308Z 245DEG 6KT 3313 8492
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 11, 9:04 AM EDT | Special Weather Statement | FFC | Schley | 41 min |
| Jul 11, 2:03 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | FFC | Telfair | 50 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 11, 2:36 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 11, 2:50 PM EDT | Special Weather Statement | FFC | Taylor | 40 min |
| Jul 11, 3:03 PM EDT | Special Weather Statement | FFC | Carroll | 42 min |
| Jul 11, 3:11 PM EDT | Special Weather Statement | FFC | Cherokee | 49 min |
| Jul 11, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery | 46 min |
| Jul 11, 3:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 11, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 33 min |
| Jul 11, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 11, 4:31 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 11, 4:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jul 11, 4:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Rockdale | 47 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 28 min |
| Jul 11, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 17 min |
| Jul 11, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 15 min |
| Jul 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 11 min |
| Jul 11, 5:56 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jul 11, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 11, 6:20 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Butts, Henry, Meriwether, Newton, Pike, Spalding | 52 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jul 11, 7:09 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jul 11, 7:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Pike, Spalding | 33 min |
| Jul 11, 7:24 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 11, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 13 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike | 46 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | FFC | Troup | 87 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jul 11, 7:54 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.